Hi, I was diagnosed with ITP in December 2016, I was rushed into hospital with a count of 6, tested for all obvious causes, nothing found so just labelled with Idiopathic Thrombocytopenia purpura. I have searched and searched online for causes for this sudden event, with no joy.
Decided to double check the medication I was on at the time, (particularly the Jardiance, as this was ‘the new kid on the block’ having only been on it a couple of months.)
Needless to say I found nothing at the time, but I have held steady with my platelets at around 400 for nearly 6 months now, I’m sat yesterday thinking about my ITP and just knowing, deep down that it’s been caused by medication. By this time I had voluntarily stopped the Jardiance, due to other side effects, imagine my total surprise to find a report online regarding the incidence of Thrombocytopenia and Jardiance! In a study dated June 10th 2018 Thrombocytopenia was reported as a side effect in 4 cases out of 2,500 cases.
As this is a recent case I just wanted to put the word out that if anyone else out there is on this particular medication and has been diagnosed with ITP since starting on it, ask your haematologist about it, I have printed the report off and I am taking it to my haematologist on Monday.